Jump to content

Photo

Metformin problem

- - - - -

  • Please log in to reply
5 replies to this topic

#1
lilituc

lilituc

    Senior Member

  • 500 plus
  • 709 posts
I have been taking 2000mg of metformin ER for about 3 months. (Started in earlier gradually increasing the dose.) The early side effects (headaches, dizziness) subsided, but one that hasn't is the constant bloating. I've never had bloating this bad in my life. It's 5" of difference. The only time it even changes is if I forget a dose (which has only happened a couple times). Then it goes down a little bit. Has anyone ever solved this problem? I am hoping to not have to buy a whole new wardrobe here or get asked when I am due.
Dx T2 3/2005
Correctly dx T1 (LADA) 11/2006
MM 522 w/NovoLog since 1/07
Previously on Actos, Starlix, Metformin ER, Lantus

#2
Penny

Penny

    Senior Member

  • 500 plus
  • 6,653 posts

I have been taking 2000mg of metformin ER for about 3 months. (Started in earlier gradually increasing the dose.) The early side effects (headaches, dizziness) subsided, but one that hasn't is the constant bloating. I've never had bloating this bad in my life. It's 5" of difference. The only time it even changes is if I forget a dose (which has only happened a couple times). Then it goes down a little bit. Has anyone ever solved this problem? I am hoping to not have to buy a whole new wardrobe here or get asked when I am due.


I have trouble with bloating and gas sometimes. I think it is because I eat so much fiber, anymore. The only time I have problems with my Metformin is when I take it without eating, and then it is more of the "running" kind of trouble.
[SIGPIC][/SIGPIC] Love doesn't make the world go around, but it makes the ride worthwhile.

#3
mg_2204

mg_2204

    Senior Member

  • 500 plus
  • 3,271 posts
Metformin made me soooo sick :puke: at the beginning...

For a while I was quite bloated and suffered from terrible gas especially when I would have dairy products along with Metformin. I even stopped having cereal in the morning for a while. It kind of subsided after a while.

You must also look at what you are eating as well. Metformin gives gas. Avoid foods that will give you more gas for a while and see how it goes.

Recently found out that fizzy drinks (mineral water, Diet Coke, anything fizzy!) gave me LOTS of gas and made me feel very much bloated. When I found out I just had a hysterectomy and the slightest gas would be more painful than the op. Agony! Ok, it's because I've had surgery recently that I am more sensitive... but fizzy drinks are a killer in the gas department.

I love brussels sprouts and cabbage but they seem to make an explosive ( ! ) cocktail with Metformin...

Tried Activia (a yogurt) by Dannon, especially made to regulate your digestive system. It is supposed to help you feel less bloated too. Been having it since I came out of hospital. I does help. But then again, I am also very careful what I eat and drink. Perhaps it's the placebo effect too? :)

#4
Mister Q

Mister Q

    Member

  • 500 plus
  • 479 posts
I have not had any bloating with metformin but ran into some gastric problems, using Gaviscon liquid helped calm things down but I was not happy with this as a long term solution so the doc switched me to sustained release metformin and things seem loads better. I always make sure that I take Metformin with or just after food as taking it a while before of when not eating seems to make the effects 10 times worse for me, like Marie said certain foods or combinations of foods can cause major bloating and gas problems, I have known a few peeps who have got themselves juicers and fallen foul of certain veg/fruit juice combinations which can cause extreme flatulance!!
"Two things are infinite: The universe and human stupidity; and I'm not sure about the the universe."

Albert Einstein 1879 - 1955

#5
Lex4153

Lex4153

    Member

  • 500 plus
  • 451 posts
Metformin gave me some diarhhea effects, but for me it was in a good way because I was never, um, regular in that department. The meds made me even out. It was very nice. Until I started the Byetta, which slows the digestive system, so now I'm constipated all the time. Byetta also make me feel really really really really super sick. Yesterday was the first day in awhile I wasn't feeling like running to worship the procelain throne. :smile:

Side effects SUCK!! Like we don't go through enough we have to deal with side effects too.
Lex

Diagnosed July 1997 as Type 1
Correctly diagnosed April 2006 as Type 2

Taking: 1 mg Amaryl 1x a day, Byetta 5 mcg 2x a day
Tried: Novolog, Novolog 70/30, Lantus, Humalog, Humilin L and many many others

#6
sugasuga

sugasuga

    Junior Member

  • Members
  • Pip
  • 5 posts
A very good substitute for METFORMIN is STARLIX ( [url]http://www.starlix.com/index.jsp[/url] ). I used to consume metformin, but felt nauseous a lot lot lot..so I just cut it down, and now am doing fine with STARLIX, which suits a diabetic patient like me. Hope the URL helps ya, and stay blessed!!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users